Back to Breakroom
NurseMove
NurseMove Official

NurseMove News · 15 hours ago

Answer: Today's NCLEX Question of the Day

The answer is B) Stop the magnesium sulfate infusion and notify the provider. Magnesium sulfate is given to prevent seizures in severe preeclampsia, but too much causes magnesium toxicity. Loss of deep tendon reflexes is often the first sign, followed by respiratory depression. A respiratory rate under 12 per minute with absent reflexes means the nurse should stop the infusion right away and notify the provider. Calcium gluconate is the antidote and should be kept at the bedside. Why not the others: A delays action on a dangerous finding; C would make the toxicity worse; D doesn't address the cause, and lying flat on the back can reduce blood flow to the baby (side-lying is preferred). NCLEX tip: on magnesium sulfate, check "reflexes, respirations, urine output" and keep calcium gluconate close. How did you do? Tell us below.

Join the discussion

💬 Did you get it right? What other high-alert drugs have a bedside antidote you always keep ready?

Comments (0)

Log in to join the conversation.

No comments yet.